Introduction to OOP in PythonOnline Event

Europe/Berlin
Ashis Ravindran (DKFZ, Heidelberg), Christian Hueser (Helmholtz-Zentrum Dresden-Rossendorf (HZDR)), Fredo Erxleben (Helmholtz-Zentrum Dresden-Rossendorf)
Description

General Information

Language English
Level Intermediate
Cost Free

 

 

 

Content

This course will give a hands-on introduction to the concept of Object-Oriented Programming, a popular and powerful approach to problem solving by describing the involved components and their interactions.

We will introduce the involved concepts from the very beginning using Python as our language of choice.

The last exercise on Friday is open-end, to give you an opportunity to practise some more while an instructor is at hand to help you out.

Required Tools/Knowledge

  • A basic knowledge of the Python language (variables, functions, loops, conditions)
  • A working Python setup (The instructors will use Thonny for the workshop but you can bring whatever suits you)

Registration

To register for the course, please log in via the Helmholtz AAI (Step-by-step Instructions). If you do not have an account yet, the AAI will guide you through the setup process.

Registration period

The registration will be available from 2022-08-08 to 2022-08-14

  • Thursday, August 18
    • 9:00 AM 10:30 AM
      Day 1: Block 1
      • 9:00 AM
        Day 1: Getting started 30m
      • 9:30 AM
        Objects 30m

        Get to know the fundamental building block for OOP

      • 10:00 AM
        Classes 30m

        Why describe one object, if you can describe them all at once?

    • 10:30 AM 11:00 AM
      Second Breakfast 30m
    • 11:00 AM 12:30 PM
      Day 1: Block 2
      • 11:00 AM
        Methods 45m

        A function's big sibling.

      • 11:45 AM
        Exercise: Objects, Classes, Methods 25m

        The first bigger practical exercise to apply what you have learned so far

    • 12:30 PM 1:30 PM
      Lunch 1h
    • 1:30 PM 3:00 PM
      Day 1: Block 3
      • 1:30 PM
        Composition 30m

        How to glue classes together.

      • 2:00 PM
        Exercise: Everything up to Composition 1h
    • 3:00 PM 3:30 PM
      Coffee 30m
    • 3:30 PM 5:00 PM
      Day 1: Block 4
      • 3:30 PM
        Class Attributes and -Methods 1h 30m

        Because sharing is caring

    • 9:00 AM 10:30 AM
      Day 2: Block 1
      • 9:00 AM
        Day 2: Warm up 30m
      • 9:30 AM
        Inheritance 1h

        Never implement the same stuff twice.

    • 10:30 AM 11:00 AM
      Break 30m
    • 11:00 AM 12:30 PM
      Day 2: Block 2
      • 11:00 AM
        Hands-On 1h 30m

        Practice makes perfect